Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 274, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 5, 2004, 2:39 PM MDT for Bernalillo County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 2:39 PM MDT (20:39 UTC)
- Expired
- Oct 5, 2004, 3:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 28 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 5, 11:55 AM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 052039 SVRABQ NMC001-052130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 238 PM MDT TUE OCT 5 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 330 PM MDT * AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH VALLEY...AND ALBUQUERQUE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER TIJERAS...4 MILES SOUTH OF CEDAR CREST AT 315 PM MDT 8 MILES SOUTH OF SANDIA PARK AT 320 PM MDT 3 MILES SOUTH OF SEDILLO AT 330 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM MDT TUESDAY EVENING FOR EASTERN NEW MEXICO. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3512 10673 3494 10671 3494 10625 3518 10626 $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:35 PM MDT, 4 minutes earlier.
Area forecast discussion, Oct 5, 2:35 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT TUE OCT 5 2004 .DISCUSSION...DUE TO A VERY ACTIVE SEVERE WEATHER DAY...WILL MAKE THIS SHORT AND TO THE POINT. THE UPR LVL LOW IS MOVING THROUGH THE FOUR CORNERS AREA. THIS COMBINED WITH FAVORABLE WIND PROFILES... STRONG CAPES...AND ABUNDANT LOW LEVEL MOISTURE IS RESULT IN IN NUMEROUS SEVERE THUNDERSTORMS ACROSS THE AREA. FLOODING WILL BE A MAJOR CONCERN AGAIN TONIGHT ACROSS THE SOUTHEAST PLAINS. DUE TO THIS CONCERN...WILL EXTEND THE FLASH FLOOD WATCH UNTIL 6 AM WEDNESDAY. BEYOND TONIGHT WILL SEE A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY AS THE UPR LVL TROF AXIS SHIFTS EAST. HOWEVER AN UNSETTLED WEATHER PATTERN WILL REMAIN THROUGH THE WEEK. BY THE WEEKEND...WILL SEE A BREAK IN THE PRECIP...HOWEVER BY EARLY NEXT WEEK ANOTHER SYSTEM APPROACHING ANOTHER SLIGHT CHANCE OF POPS REMAINS IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 044/068 043/071 041 16512 GALLUP.................... 037/068 034/071 034 16312 GRANTS.................... 039/067 037/070 036 16433 GLENWOOD.................. 048/076 049/078 045 16222 CHAMA..................... 033/056 031/063 032 16633 LOS ALAMOS................ 042/059 040/064 041 16733 RED RIVER................. 031/052 029/058 028 16743 TAOS...................... 038/063 035/066 036 16733 SANTA FE.................. 039/062 037/065 040 16733 SANTA FE AIRPORT.......... 043/065 041/068 042 16733 ESPANOLA.................. 042/066 040/071 039 16633 ALBUQUERQUE HEIGHTS....... 050/071 049/073 050 16723 ALBUQUERQUE VALLEY........ 047/072 046/074 048 16623 ALBUQUERQUE FOOTHILLS..... 047/069 046/071 049 16733 ALBUQUERQUE WEST MESA..... 050/071 049/073 048 16623 SOCORRO................... 049/072 048/074 047 16623 SANDIA PARK/CEDAR CREST... 042/062 040/066 042 16833 MORIARTY/ESTANCIA......... 038/065 037/069 038 16833 CARRIZOZO................. 049/069 049/069 047 16733 RUIDOSO................... 046/063 046/062 044 16744 RATON..................... 039/065 037/071 038 16733 LAS VEGAS................. 040/064 038/066 039 16833 ROY....................... 045/065 043/069 042 16743 CLAYTON................... 050/067 048/070 050 16763 SANTA ROSA................ 049/068 047/071 045 16843 TUCUMCARI................. 054/069 052/074 050 16864 FORT SUMNER............... 052/070 051/072 050 16844 CLOVIS.................... 055/067 052/071 051 16864 PORTALES.................. 055/068 052/072 052 16864 ROSWELL................... 056/075 056/074 052 16844 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH NMC005-009-011-019-027-037-041-057-061200- TORNADO WATCH NMC001-005-009-011-019-027-028-037-041-043-047-049- 053-057-061-060000-. && 16
Hazardous weather outlook, Oct 5, 6:00 AM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE OCT 5 2004 NMZ001>021-026-061200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY WIDESPREAD SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE EASTERN TWO THIRDS OF THE AREA TODAY AND TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL AND SOUTHEAST NEW MEXICO THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN... LOCALLY HEAVY RAINFALL WILL AGAIN BE A CONCERN ACROSS THE EASTERN PLAINS ON WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...LINCOLN...GUADALUPE...DE BACA...CHAVES...CURRY...ROOSEVELT AND QUAY COUNTIES. SPOTTERS AREA WIDE ARE ENCOURAGED TO CALL OUR OFFICE TOLL FREE AT 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
In the hours before
Local storm report, Oct 5, 2:18 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT TUE OCT 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL W PICACHO 33.35N 105.14W
10/05/2004 1.25 INCH LINCOLN NM CO-OP OBSERVER
0125 PM HAIL BELEN 34.66N 106.78W
10/05/2004 1.75 INCH VALENCIA NM LAW ENFORCEMENT
0125 PM HAIL BELEN 34.66N 106.78W
10/05/2004 1.75 INCH VALENCIA NM LAW ENFORCEMENT
&&
DSThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola, Valencia | 37 min |
| Oct 4, 9:45 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 61 min |
| Oct 4, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 4, 11:17 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 43 min |
| Oct 5, 12:31 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 5, 12:47 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 1:44 AM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 2:17 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 4:19 AM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 4:42 AM MDT | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 5:06 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 7:16 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 89 min |
| Oct 5, 7:37 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 8:45 AM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 9:25 AM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 10:18 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 11:46 AM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 12:04 PM MDT | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 12:09 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 36 min |
| Oct 5, 12:20 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 12:26 PM MDT | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval, Valencia | 44 min |
| Oct 5, 1:06 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 1:45 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 1:53 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 1:58 PM MDT | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 2:06 PM MDT | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 2:14 PM MDT | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 2:29 PM MDT | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 3:07 PM MDT | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 3:45 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:30 PM MDT | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 5:16 PM MDT | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 5:25 PM MDT | Flash Flood Warning | ABQ | De Baca | 95 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.